Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 108, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 7, 2021, 7:04 PM CDT for Iroquois County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 7:04 PM CDT (00:04 UTC)
- Expired
- Sep 7, 2021, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Iroquois County, IL
The radar
The Chicago radar (KLOT), 84 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted.
890
WUUS53 KLOT 080004
SVRLOT
ILC075-080100-
/O.NEW.KLOT.SV.W.0108.210908T0004Z-210908T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
704 PM CDT Tue Sep 7 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Central Iroquois County in east central Illinois...
* Until 800 PM CDT.
* At 704 PM CDT, a severe thunderstorm was located over Ashkum, or
near Clifton, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watseka, Gilman, Clifton, Sheldon, Ashkum, Martinton, Crescent
City, Danforth, Woodland, Donovan and Iroquois.
Including the following interstate...
I-57 between mile markers 282 and 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4094 8813 4097 8800 4097 8777 4087 8753
4063 8753 4075 8812
TIME...MOT...LOC 0004Z 299DEG 30KT 4088 8794
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN4 follow-up statements
919
WWUS53 KLOT 080018
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
718 PM CDT Tue Sep 7 2021
ILC075-080100-
/O.CON.KLOT.SV.W.0108.000000T0000Z-210908T0100Z/
Iroquois IL-
718 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL IROQUOIS COUNTY...
At 718 PM CDT, a severe thunderstorm was located near Ashkum, or 7
miles northwest of Watseka, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watseka, Gilman, Clifton, Sheldon, Ashkum, Martinton, Crescent City,
Danforth, Woodland, Donovan and Iroquois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4090 8813 4096 8774 4087 8753 4063 8753
4075 8812
TIME...MOT...LOC 0018Z 297DEG 29KT 4083 8786
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN339
WWUS53 KLOT 080031
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
731 PM CDT Tue Sep 7 2021
ILC075-080100-
/O.CON.KLOT.SV.W.0108.000000T0000Z-210908T0100Z/
Iroquois IL-
731 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL IROQUOIS COUNTY...
At 730 PM CDT, a severe thunderstorm was located 2 miles east of
Gilman, moving southeast at 35 mph. The strongest winds with this is
storm is located near Gilman and Crescent City.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watseka, Gilman, Sheldon, Crescent City, Danforth, Woodland and
Iroquois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4077 8812 4090 8780 4087 8753 4063 8753
4075 8812
TIME...MOT...LOC 0030Z 297DEG 29KT 4074 8788
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN117
WWUS53 KLOT 080042
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
742 PM CDT Tue Sep 7 2021
ILC075-080100-
/O.CON.KLOT.SV.W.0108.000000T0000Z-210908T0100Z/
Iroquois IL-
742 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL IROQUOIS COUNTY...
At 742 PM CDT, a severe thunderstorm was located near Watseka, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watseka, Sheldon, Crescent City, Woodland and Iroquois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4089 8773 4087 8753 4063 8753 4072 8797
4083 8780
TIME...MOT...LOC 0042Z 297DEG 29KT 4069 8778
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN500
WWUS53 KLOT 080055
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
755 PM CDT Tue Sep 7 2021
ILC075-080105-
/O.EXP.KLOT.SV.W.0108.000000T0000Z-210908T0100Z/
Iroquois IL-
755 PM CDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IROQUOIS COUNTY
WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.
LAT...LON 4089 8773 4087 8753 4063 8753 4072 8797
4083 8780
TIME...MOT...LOC 0055Z 299DEG 30KT 4064 8766
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:32 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 7, 6:32 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
632 PM CDT Tue Sep 7 2021
.SHORT TERM...
Through Wednesday night...
328 PM...Primary forecast concern is thunderstorms for the rest
of this evening.
A broken line of thunderstorms developed ahead of the main cold
front this afternoon and continues moving east/southeast through
the center part of the cwa. This line of thunderstorms will
continue moving southeast across the rest of the cwa through this
evening and severe weather will continue to be possible with these
storms. There are isolated showers and thunderstorms developing
along the main cold front across far northern IL currently. It is
unlikely this activity would become severe but will need to
monitor trends. Winds will remain gusty behind the main line of
storms, from the west and eventually northwest, through sunset,
but wind speeds/gusts are expected to diminish after sunset.
Northwest winds will increase again after sunrise with gusts into
the 15-25 mph range for most of the area. The northwest winds
will keep high waves possible along the Lake Michigan shore in
northwest Indiana and the current beach hazard statement for high
waves along the Porter County shore looks on track. As cooler air
spreads across the Great Lakes region Wednesday night into
Thursday morning, there will be a chance for lake effect rain
showers across northwest IN, mainly Porter County. Current chance
pops has this potential handled well and these look to be ending
or shifting east of the area by daybreak Thursday. cms
&&
.LONG TERM...
325 AM CDT
Wednesday night through Monday...
Wednesday night and Thursday, upper-level troughing and
seasonably cool mid-level temperatures will lead to partly cloudy
skies, northwest winds, and highs in the mid 70s. Scattered lake
effect (rain) showers are a distinct possibly along the Porter
county shore of Lake Michigan especially Thursday morning,
considering some 1000+ J/kg of lake-induced CAPE with equilibrium
levels over 20kft. The trough will finally get the boot eastward
Thursday evening. Lows Wednesday and Thursday nights will fall
into the low to mid 50s.
As upper-level zonal flow becoming established along the
US/Canadian border Friday and Saturday, temperatures will be on
the rise with highs in the mid to upper 80s (warmest on Saturday)
across the Lower Great lakes. Forecast ensemble model guidance
suggests a compact short-wavelength trough will scream along the
US/Canadian border Saturday afternoon affording the development of
a surface low in central Ontario. Such a regime will favor
another period of breezy southwest winds in our neck of the woods
Saturday afternoon. As the associated cold front swings through
Saturday evening, precipitation chances look low due to limited
time for moisture return as well as limited forcing (e.g. system
will be too far north). Occasional chances for showers and
thunderstorms may wait until next week as subtle troughs propagate
through the zonal flow aloft. Ensemble model guidance offers no
coherent signal on timing or magnitude of any given wave next
week, outside a general "splattering" of QPF. So, the message is
to expect a warming trend with a return of occasional shower and
thunderstorm chances as we head into the middle of September.
Borchardt
&&
.AVIATION...
For the 00Z TAFs...
A cold front is currently shifting southward across the Chicago
area terminals. This will bring an end to the threat for storms at
the terminals, but expect storms to continue well south of the
terminals this evening. West-northwesterly winds will continue
across the area tonight in the wake of the front. Some gustiness
up to around 20 kt will be possible this evening before weakening
a bit overnight. However, expect these west-northwesterly winds
to become gusty again starting Wednesday mid-morning though the
afternoon.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002 until 1 PM Wednesday.
LM...Small Craft Advisory...IL nearshore waters until 7 PM Tuesday.
Small Craft Advisory...IN nearshore waters until 1 PM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Sep 7, 5:21 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
521 PM CDT Tue Sep 7 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-082230-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
521 PM CDT Tue Sep 7 2021 /621 PM EDT Tue Sep 7 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
High Swim Risk Porter County.
DISCUSSION...
Thunderstorms will continue south of a Pontiac to Valparaiso
line through early this evening. These thunderstorms will have
the potential to produce large hail, damaging winds and very
heavy rain. Once these thunderstorms move south of the area, the
severe threat will end for tonight.
Isolated thunderstorms will be possible this evening, north of
this line through the Interstate 80 corridor. These storms are
not expected to produce severe weather.
Northwest winds will produce high waves and dangerous swimming
conditions at Lake Michigan beaches in Porter County Indiana.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
High Swim Risk Porter County.
Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 35 mph to 45 mph.
LMZ740>745-082230-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
521 PM CDT Tue Sep 7 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Limited Thunderstorm Risk This Evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Hazardous conditions for small craft are likely.
Monday...
Limited Thunderstorm Risk.
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Sep 7, 6:21 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
621 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN 1 SSE GIBSON CITY 40.46N 88.37W
09/07/2021 M1.50 INCH FORD IL BROADCAST MEDIA
CORRECTS TIME OF PREVIOUS HEAVY RAIN REPORT
FROM 1 SSE GIBSON CITY. 1.5 INCHES OF RAIN
FELL IN ABOUT 45 MINUTES IN GIBSON CITY.
TIME IS ESTIMATED BY RADAR.
&&
ZYLocal storm report, Sep 7, 6:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
644 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG CHANNAHON 41.43N 88.22W
09/07/2021 WILL IL EMERGENCY MNGR
CHANNAHON VILLAGE OFFICIAL REPORTS
WIDESPREAD DAMAGE TO TREES AND POWERLINES.
ESTIMATE OF 100 OR MORE TREES DAMAGED ACROSS
THE VILLAGE WITH SOME TREES UPROOTED. A
DOZEN OR MORE TREES ON HOUSES. SIDING DAMAGE
TO AT LEAST 2 HOUSES. WORST DAMAGE APPEARS
TO BE NEAR THE DUPAGE RIVER SOUTHWEST OF THE
JUNIOR HIGH SCHOOL. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Sep 7, 6:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
647 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 3 SW ESSEX 41.16N 88.23W
09/07/2021 E1.00 INCH KANKAKEE IL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
ROLocal storm report, Sep 7, 6:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
651 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 2 WSW FLANAGAN 40.87N 88.90W
09/07/2021 LIVINGSTON IL BROADCAST MEDIA
LARGE METAL OUTBUILDING COLLAPSED. RELAYED
BY WMBD. TIME ESTIMATED FROM RADAR.
&&
ROLocal storm report, Sep 7, 6:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
659 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HIGHWOOD 42.20N 87.81W
09/07/2021 LAKE IL TRAINED SPOTTER
20 FOOT DIAMETER TREE DOWNED ONTO ROAD.
&&
ROLocal storm report, Sep 7, 7:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
702 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG FLANAGAN 40.88N 88.86W
09/07/2021 LIVINGSTON IL PUBLIC
LARGE TREE LIMBS DOWNED IN FLANAGAN. RELAYED
BY WMBD. TIME ESTIMATED FROM RADAR.
&&
RONearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.